| Catalog Number |
744G |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/07/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported by the sales rep that during two different unknown surgeries, needles breaking.Cases were completed with a like device.No patient harm was reported.Device is available for return for one case, but not the other.There were no adverse reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/19/2025.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: - did the needle fall into the patient? yes if so, ¿ was the needle piece(s) retrieved during the same procedure? yes ¿ were x-rays taken to locate the needle piece(s)? no ¿ what measures were implemented to retrieve the broken piece? ¿they picked it up¿ ¿ was there any additional tissue damage resulting from the search for the needle piece? no - does a fragment of the needle remain in the patient¿s tissue? no if so, is there any plan in place to remove the needle piece in the future? n/a if so, could you please provide the scheduled date for the removal? n/a in which tissue structure was the broken needle located? n/a what is the surgeon's opinion of the potential consequences for the patient? n/a - was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.N/a - what is the current status of the patient? ¿patient is doing well¿ 1.Could you please clarify if the returned device belongs to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex to my knowledge the device i was given belongs to the product complaint.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3, h4.H3 investigation summary: the product was returned to ethicon for evaluation.Ten unopened samples that pertain to product code 744g were received for analysis.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted as expected.The tip and body of the needles were examined under magnification and no anomalies or issues related to needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: to avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.